Georgia, 2010

Wildfire in Georgia, November 11 to 13, 2010

November 11 to 13, 2010 · NWS FFC · 2 events in 2 counties and zones

Outside of significant rainfall the last week of October, mostly dry conditions prevailed throughout much of September, October, and the early part of November. Temperatures were generally above normal during most of this period as well.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Outside of significant rainfall the last week of October, mostly dry conditions prevailed throughout much of September, October, and the early part of November. Temperatures were generally above normal during most of this period as well. Two human-caused wildfires were reported in north Georgia during November. These occurred as follows:

(a). Veterans in Chattooga County - 11/11/10:1500 LT to 11/11/10:1800 LT burning 6.5 acres.|(b). Lake in Fannin County - 11/13/10:1415 LT to 11/13/10:1530 LT burning 1/4 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 11, 2:52 PM EST, 8 minutes earlier.

Area forecast discussion, Nov 11, 2:52 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EST THU NOV 11 2010

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS CLEAR SKIES ACROSS THE STATE. HIGH
PRESSURE CENTERED OVER NORTHERN QUEBEC CONTINUES TO DOMINATE THE
WEATHER PATTERN ALONG THE EASTERN SEABOARD. THIS RIDGE LOOKS LIKE
IT WILL BEGIN SHIFTING SE AS IT BECOMES CENTERED OVER THE NEW
ENGLAND STATES BY 12Z-18Z FRI. IT STAYS ELONGATED OVER THE
MID ATLANTIC AND SOUTHEASTERN STATES THROUGH THE SHORT TERM BUT IT
DOES WEAKEN QUITE A BIT BY 00Z SAT. LOOKS LIKE THE RIDGE WILL
WEAKEN ENOUGH TO ALLOW A FRONTAL SYSTEM TO PUSH MOISTURE AND
POSSIBLE PRECIPITATION TO NW GA SUN AFTERNOON. TEMPS CONTINUE TO
LOOK COMFORTABLE WITH HIGHS IN THE 60S-70S AND LOW IN THE 30S-40S.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE RIDGE OVER THE AREA WEAKENS CONSIDERABLY SAT ALLOWING A
FRONTAL SYSTEM TO MOVE IN FROM THE WEST. THIS FRONTAL SYSTEM
BEGINS DEVELOPING AS A WAVE OVER THE TX PANHANDLE FRI
MORNING. THIS WAVE DEVELOPS A CLOSED LOW CENTER WHICH PUSHES RAPIDLY
INTO THE GREAT LAKES STATES SAT/SUN. BY 18Z SUN ITS TRAILING COLD
FRONT EXTENDS FROM THE OHIO RIVER VALLEY TO THE TX GULF COAST.
ALSO AROUND 18Z SUN ANOTHER WAVE ALONG THE TX GULF COAST BEGINS
DEVELOPING AND THIS WAVE MOVES NE ALONG THE FRONT BRINGING
INCREASED CHANCES OF PRECIPITATION TO THE AREA MON/TUE. CURRENTLY
THE MODELS ARE IN GOOD AGREEMENT THAT THIS SECOND WAVE IS FAIRLY
STABLE WITH LOW INSTABILITY INDICES ASSOCIATED WITH IT. WILL
CONTINUE WITH CURRENT THINKING OF SHOWERS ONLY AS IT MOVES
THROUGH. THIS WAVE MOVES NE INTO THE MID ATLANTIC STATES BY 12 WED
ALLOWING ANOTHER HIGH PRESSURE RIDGE TO BUILD INTO THE REGION
THU/FRI. TEMPS LOOK LIKE THEY WILL STAY NEAR SEASONAL NORMS
THROUGH DAY 7.

&&

.AVIATION...
18Z UPDATE
HIGH PRESSURE RIDGE OVER THE FORECAST AREA WILL KEEP SKIES CLEAR AND
WINDS EASTERLY 8 KTS OR LESS THIS AFTERNOON AND LESS THAN 6 KTS FOR
THE REMAINDER OF THE FORECAST.

//ATL CONFIDENCE...18Z UPDATE...
HIGH IN ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  68  37  71  35 /   0   0   0   0   5
ATLANTA         49  69  43  70  44 /   0   0   0   0   5
BLAIRSVILLE     36  70  33  69  34 /   0   0   0   0   5
CARTERSVILLE    38  70  35  69  36 /   0   0   0   0   5
COLUMBUS        44  71  40  70  40 /   0   0   0   0   5
GAINESVILLE     47  69  42  69  42 /   0   0   0   0   5
MACON           40  71  33  71  34 /   0   0   0   0   5
ROME            37  72  35  71  38 /   0   0   0   0  10
PEACHTREE CITY  38  70  31  69  35 /   0   0   0   0   5
VIDALIA         44  71  41  70  39 /   0   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Nov 11, 4:14 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EST THU NOV 11 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
414 AM EST THU NOV 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.SYNOPSIS...
HIGH PRESSURE ANCHORED OVER THE DEEP SOUTH WILL KEEP A DRY AND
STABLE AIRMASS OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Chattooga

When
November 11, 3:00 PM EST to 6:00 PM EST
Where
Chattooga forecast zone
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

The Georgia Forestry Commission reported that human-caused wildfire labeled Veterans burned 6.5 acres and resulted in $10,000 in damages.

Wildfire, Fannin

When
November 13, 2:15 PM EST to 3:30 PM EST
Where
Fannin forecast zone
Property damage
$1,000
Reported by
Park/Forest Service
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

The Georgia Forestry Commission reported that a human-caused wildfire labeled Lake burned 1/4 acre and resulted in $1,000 in damages.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270839, 270840.